PredniSONE Living in a Dream World, Sinus Infection, Immune Disorder, Living in a Dream, Adverse Reaction
The first time I heard the word prednisone was late Dec 07 when I was hospitalized for severe pneumonia. I started off with a bad sinus infection that quickly advanced into pneumonia in a matter of a couple weeks. I tried 3 courses of antibiotics but I ... more »
The first time I heard the word prednisone was late Dec 07 when I was hospitalized for severe pneumonia. I started off with a bad sinus infection that quickly advanced into pneumonia in a matter of a couple weeks. I tried 3 courses of antibiotics but I continued to get worse and got to the point where I was unable to breath on my own. Within a day of being at the hospital I felt like I was living in a dream world and from there I continued to get more stoned by the minute. I had no idea I was being pumped full of prednisone intravenously, along with my antibiotics. I was given a dose of 250 mgs daily, and obviously it was way too much for me. As I progressed into my dream world, I had a couple of “episodes” where I acted completely out of character, and got really paranoid and highly emotional. I pulled my IV out of my arm the one night and sat and watched the blood dripping from my hand, not really understanding where I was or what was going on. Later on I got really paranoid that the nursing staff was conspiring against me and talking about me behind my back (lol) , which I normally would not care about, but for some reason it made me really upset and I sobbed uncontrollably at times. I also tried to leave my room in intensive care a few times, as I was convinced that I was not supposed to be there and wanted to go home. My doctors were really freaked out so they gradually lowed my dose over the last few days I was in the hospital, even sent me for a CT scan of my brain in case I was going crazy. Prednisone is an extremely strong and evil drug – that is why I had the adverse reaction!! Not because I’m crazy! And one should never be given a drug like prednisone without their knowledge!! A few weeks after leaving the hospital I started going down hill again and the doctors realized that what I had was an immune disorder and not just pneumonia per se. After a few months of on again off again prednisone (never longer than a week at a time), I was put on a daily regiment (50 mgs) of it starting in May. Since then I have experienced all of the same side effects noted by everyone on here, weight gain, sleeplessness, anxiety, hair growth (the worst is on my face and fingers!!) dizziness, confusion, trembling hands, tooth aches, and the worst of all , big time MOON FACE! I feel like a complete freak most days. I am now tapering and am down to 10 mgs. So far I have seen no improvement in the side effects, accept now I have withdrawal side effects on top of everything - nausea, headaches, flu like symptoms and trouble breathing. I HATE this drug, even though I know it ultimately saved my life in the hospital and my kidneys – as I had complications caused by the autoimmune disorder. I see my doctor next week and I want off this drug completely. I am not sure the benefits out weigh the side effects to be honest. I want to feel normal again and be able to recognize my own face in the mirror People should use extreme caution when using this drug and it should only be used to save people’s lives, not used for minor things like poison ivy. That is unconscionable!!!! Good luck to all who are on this drug.